Alert archive / Illinois / Tornado Warnings in 2005

Tornado Warning 50, NWS Paducah, KY

November 15, 2005Hamilton County, Illinois

NWS Paducah, KY issued this tornado warning at Nov 15, 2005, 3:24 PM CST for Hamilton County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2005, 3:24 PM CST (21:24 UTC)
Expired
Nov 15, 2005, 4:00 PM CST
In force
36 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Hamilton County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 10:13 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
447 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 152125
TORPAH
ILC065-152200-
/O.NEW.KPAH.TO.W.0050.051115T2124Z-051115T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
324 PM CST TUE NOV 15 2005

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* TORNADO WARNING FOR...
  HAMILTON COUNTY IN SOUTH CENTRAL ILLINOIS.

* UNTIL 400 PM CST.

* AT 315 PM CST...ILLINOIS STATE POLICE REPORTED A FUNNEL CLOUD 
  NEAR UNITY. THE STORM WAS MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IN THE WARNING INCLUDE BROUGHTON...DAHLGREN AND BELLE
  PRAIRIE CITY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3793 8839 3792 8855 3791 8858 3791 8861
      3799 8870 3825 8869 3825 8843 3825 8838

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Nov 15, 1:42 AM CST, 13 hours 42 minutes earlier.

Area forecast discussion, Nov 15, 1:42 AM CST, 13 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
142 AM CST TUE NOV 15 2005

.DISCUSSION...
MAIN NEAR TERM FORECAST CONCERNS ARE SEVERE WEATHER/HEAVY RAIN
CHANCES FROM CURRENT TIME THROUGH THIS EVENING...AND TEMPS
ESPECIALLY TODAY INTO TONIGHT.

ALL BUT FAR NORTHERN COUNTIES OF THE PAH CWA ARE IN A TORNADO WATCH
UNTIL 5AM CST.  LATEST RADAR SHOWS THUNDERSTORMS TRAINING ACROSS
AREAS FROM CARTER AND WAYNE COUNTIES IN MISSOURI...TO UNION AND
WILLIAMSON COUNTIES IN ILLINOIS...TO UNION AND HENDERSON COUNTIES IN
KENTUCKY. HAVE HAD SOME FLOODING REPORTS...ESPECIALLY URBAN
AREAS...ACROSS AREAS IN THIS HEAVIER BAND OF SHOWERS AND STORMS.
GFS...WHICH SEEMS TO HAVE A BETTER HANDLE ON CURRENT
PRECIP...INDICATES HEAVIEST PRECIP AREA WILL LIFT NORTH OF THE PAH
FA AFTER 12Z AS WARM FRONT MOVES FARTHER NORTH.  WILL CONTINUE TO
MONITOR AREAS OF HEAVY RAIN FOR ADDITIONAL URBAN AND SMALL
STREAM/FLASH FLOOD WARNINGS...BUT WITH HEAVY RAIN ALREADY OCCURRING
AND EXPECTING THE BAND OF HEAVIEST RAIN TO MOVE NORTH OF THESE AREAS
IN THE NEXT 4 TO 6 HOURS...WILL NOT ISSUE A FLOOD WATCH AT THIS LATE
TIME.

ON TO THE SEVERE WEATHER THREAT...WITH SPC INCLUDING THE ENTIRE PAH
CWA IN A HIGH RISK...OBVIOUSLY WILL CONTINUE WITH SEVERE MENTION IN
TODAYS ZONES.  GFS IS SLIGHTLY FASTER THAN THE NAM WITH THE
LOW...PUTTING IT OVER STL BY 18Z...BUT OVERALL POSITIONING IS VERY
SIMILAR WITH GFS MAYBE JUST A COUPLE OF HOURS FASTER THAN THE NAM.
LOOKS LIKE PRIME TIME FOR SEVERE WEATHER WILL BE FROM LATE MORNING
INTO VERY EARLY EVENING...WITH PRECIP ENDING VERY QUICKLY FROM WEST
TO EAST DURING THE EVENING HOURS.  CURRENT GRID TIMING AND
CATEGORICAL POPS LOOK GOOD AND WILL NOT MAKE ANY CHANGES.  ONLY
TWEAK TO TODAY WILL BE TO INCLUDE DAMAGING WINDS...LARGE HAIL AND
TORNADOES NOW THAT WE ARE IN A HIGH RISK.

TEMPS TODAY WILL BE TRICKY.  AT 07Z...WITH WARM FRONT EXTENDING FROM
ALONG THE SOUTHERN MISSOURI BORDER...TO NORTH OF PAH...TO JUST NORTH
OF EVV...TEMPS RANGE FROM 68 DEGREES AT PAH AND HOP...TO 48 DEGREES
AT MVN.  TEMPS SOUTH OF THE FRONT ARE ALREADY NEAR OR WARMER THAN
THE FORECAST HIGHS OF THE MAV AND MET...SO WILL LOOK TO THE WARMEST
FWC FOR GUIDANCE.  OVERALL EXPECT TO GO WITH A MID 60S NORTH TO
LOWER 70S SOUTH.

BEHIND THE COLD FRONT...A MAJOR COOL DOWN WILL FOLLOW.  TEMPS WILL
FALL TO 20 TO 30 DEGREES LOWER THAN WE HAVE BEEN HAVING...WHICH WILL
BE ABOUT 10 DEGREES BELOW NORMAL.  BY LATE IN THE WEEK...TEMPS WILL
MODERATE TO NEAR SEASONAL.

GFS DOES SHOW A COUPLE OF WEAK...DRY COLD FRONTS MOVING ACROSS THE
REGION DURING THE DAY FRIDAY...THEN ANOTHER SATURDAY NIGHT.  SO FAR
ONLY EFFECTS LOOK LIKE MAYBE SOME INCREASE IN CLOUDS...BUT...BASED
ON LATEST MEX GUIDANCE...DO NOT EXPECT ANY SIGNIFICANT TEMPERATURE
DIFFERENCES.

MADE SOME CHANGES TO THE NEAR TERM TEMPS...STICKING PRETTY CLOSE TO
SLIGHTLY WARMER MAV VALUES.  IN THE EXTENDED...MADE SOME VERY MINOR
TWEAKS LATE IN THE EXTENDED BASED ON LATEST MEX GUIDANCE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

RST
Hazardous weather outlook, Nov 15, 3:55 AM CST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
355 AM CST TUE NOV 15 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
355 AM CST TUE NOV 15 2005

...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
QUAD STATE REGION TODAY INTO EARLY THIS EVENING.  WARM...MOIST AIR
WILL SPREAD ACROSS THE REGION THIS MORNING AS A WARM FRONT MAKES
ITS WAY NORTHWARD. THUNDERSTORMS WILL CONTINUE ALONG THE WARM
FRONT THIS MORNING. A FEW OF THESE STORMS COULD BECOME SEVERE. THE
PRIMARY THREAT WITH THE STORMS THIS MORNING WILL BE HEAVY RAIN.

MEANWHILE...A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TODAY.
STRONG TO SEVERE STORMS WILL DEVELOP ALONG AND AHEAD OF THIS
FRONT...AFFECTING SOUTHEAST MISSOURI BY LATE MORNING. STORMS WILL
SPREAD EAST OF THE MISSISSIPPI DURING THE AFTERNOON HOURS.
TORNADOES...DAMAGING WINDS...AND LARGE HAIL WILL ALL BE POSSIBLE
AS STORMS MOVE ACROSS THE AREA.

IN ADDITION...HEAVY RAIN WILL BE LIKELY WITH STORMS. THE GROUND
IS SATURATED ACROSS MANY LOCATIONS DUE TO STORMS THAT HAVE BEEN
ONGOING THROUGH THE EARLY MORNING HOURS...SO FLOODING MAY STILL BE
AN ISSUE WITH STRONG TO SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED TODAY INTO EARLY THIS EVENING.

RST

In the hours before

Local storm report, Nov 15, 2:47 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
247 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     FUNNEL CLOUD     CARTERVILLE             37.76N 89.08W
11/15/2005                   WILLIAMSON         IL   COUNTY OFFICIAL

            REPORTED SOUTHWEST OF CARTERVILLE ALONG NEW ROUTE 13.

&&

WIELGOS
Local storm report, Nov 15, 2:53 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
253 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND GST     OLD SHAWNEETOWN         37.70N 88.14W
11/15/2005  60 MPH           GALLATIN           IL   PUBLIC

            TOW BOAT OPERATOR SOUTH OF OLD SHAWNEETOWN ON OHIO RIVER
            REPORTING STRONG WINDS...ESTIMATED NEAR 60 MPH.

&&

WIELGOS
Local storm report, Nov 15, 2:55 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
255 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     TORNADO          EAST PRAIRIE            36.78N 89.38W
11/15/2005                   MISSISSIPPI        MO   BROADCAST MEDIA

            TORNADO REPORTED ON THE GROUND EAST OF EAST PRAIRIE ON
            HIGHWAY 102. REPORTED BY A RADIO STATION.

&&

WIELGOS
Local storm report, Nov 15, 2:58 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
258 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     FUNNEL CLOUD     JOHNSTON CITY           37.82N 88.93W
11/15/2005                   WILLIAMSON         IL   COUNTY OFFICIAL

            FUNNEL CLOUD REPORTED 2.5 MILES SOUTH OF JOHNSTON CITY
            ALONG ILLINOIS ROUTE 37 HEADING TOWARDS PITTSBURGH.

&&

WIELGOS
Local storm report, Nov 15, 3:10 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
310 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FUNNEL CLOUD     DAWSON SPRINGS          37.17N 87.69W
11/15/2005                   HOPKINS            KY   EMERGENCY MNGR

            REPORTED SOUTH OF DAWSON SPRINGS ON HIGHWAY 91.

&&

WIELGOS
Local storm report, Nov 15, 3:24 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
324 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND GST     EVANSVILLE              37.98N 87.54W
11/15/2005  40 MPH           VANDERBURGH        IN   EMERGENCY MNGR

&&

WIELGOS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 9:31 PM CSTSevere Thunderstorm WarningPAHAlexander33 min
Nov 14, 9:41 PM CSTSevere Thunderstorm WarningPAHPulaski38 min
Nov 14, 11:16 PM CSTSevere Thunderstorm WarningPAHHardin21 min
Nov 15, 1:25 AM CSTFlash Flood WarningPAHJohnson, Union, Williamson3 hr
Nov 15, 1:34 AM CSTFlash Flood WarningPAHGallatin, Hardin, Pope, Saline3 hr
Nov 15, 4:21 AM CSTFlash Flood WarningPAHJackson, Johnson, Union, Williamson3 hr
Nov 15, 4:26 AM CSTFlash Flood WarningPAHGallatin, Hardin, Pope, Saline3 hr
Nov 15, 6:55 AM CSTFlash Flood WarningPAHFranklin, Hamilton, White3 hr
Nov 15, 7:02 AM CSTFlash Flood WarningPAHJackson, Johnson, Union, Williamson3 hr
Nov 15, 7:09 AM CSTFlash Flood WarningPAHGallatin, Hardin, Pope, Saline3 hr
Nov 15, 8:23 AM CSTTornado WarningPAHWhite52 min
Nov 15, 11:34 AM CSTSevere Thunderstorm WarningPAHAlexander, Union41 min
Nov 15, 11:54 AM CSTFlash Flood WarningPAHJackson, Union, Williamson2 hr
Nov 15, 12:26 PM CSTFlash Flood WarningPAHFranklin94 min
Nov 15, 12:30 PM CSTFlash Flood WarningPAHHamilton, Saline2 hr
Nov 15, 12:35 PM CSTTornado WarningPAHWilliamson40 min
Nov 15, 12:44 PM CSTTornado WarningPAHFranklin, Hamilton, Saline46 min
Nov 15, 1:07 PM CSTTornado WarningPAHEdwards, Wabash, Wayne, White53 min
Nov 15, 1:26 PM CSTTornado WarningPAHHamilton21 min
Nov 15, 1:26 PM CSTTornado WarningPAHMassac34 min
Nov 15, 1:41 PM CSTFlash Flood WarningPAHEdwards, Wabash94 min
Nov 15, 1:50 PM CSTTornado WarningPAHPope25 min
Nov 15, 1:55 PM CSTTornado WarningPAHWabash35 min
Nov 15, 2:05 PM CSTTornado WarningPAHHardin25 min
Nov 15, 2:28 PM CSTTornado WarningPAHGallatin37 min
Nov 15, 2:32 PM CSTFlash Flood WarningPAHJackson, Union, Williamson88 min
Nov 15, 2:33 PM CSTSevere Thunderstorm WarningPAHJohnson, Union, Williamson42 min
Nov 15, 2:38 PM CSTTornado WarningPAHJohnson, Union, Williamson52 min
Nov 15, 2:49 PM CSTTornado WarningPAHFranklin, Hamilton, Jefferson26 min
Nov 15, 3:08 PM CSTTornado WarningPAHAlexander37 min
Nov 15, 3:25 PM CSTSevere Thunderstorm WarningPAHJohnson, Pope, Saline50 min
Nov 15, 3:36 PM CSTFlash Flood WarningPAHGallatin, Saline, White84 min
Nov 15, 3:36 PM CSTTornado WarningPAHSaline24 min
Nov 15, 3:42 PM CSTTornado WarningPAHGallatin48 min
Nov 15, 3:49 PM CSTTornado WarningPAHEdwards, Wabash26 min
Nov 15, 3:56 PM CSTSevere Thunderstorm WarningPAHWhite49 min
Nov 15, 4:10 PM CSTSevere Thunderstorm WarningPAHHardin50 min

Nearby

Tornado Warnings in Illinois, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.